MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED4007-PMA
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Headache (1880)
Date of Event 10/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with an unruptured right parclinoid ica aneurysm.A fred flow diversion stent was selected and placed successfully across the neck of the aneurysm with good wall apposition and positioning of the stent.12 days post implantation, the patient returned complaining of headache.Ct angiogram demonstrated migration of the fred stent into the middle cerebral artery.Diagnostic intervention was performed 4 days later that confirmed the stent migrated to the distal m1 segment of the middle cerebral artery.The right paraclinoid ica aneurysm is patent, but it remains.There was no evidence of intracranial hypertension.Per the physician, the patient was discharged and doing "good." the patient has baseline left side deficit.The physician wants the fred to endotheliaze for 6 months and then will treat with a pipeline.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains implanted in the patient and not available for analysis; however, procedure images were provided.The images on the day of the implant ((b)(6) 2021) show the supraclinoid ica measured at 4.0 mm proximal and distal to the posterior wall small, shallow aneurysm.At the level of the aneurysm, the artery is likely larger than 4 mm.Post implant, fred is in a good position.A 4 mm x 7/13 fred was implanted.Images obtained on (b)(6) 2021 show that the fred has migrated to the distal supraclinoid ica and proximal mca, and is not covering the aneurysm anymore.No thrombus seen.According to other recent similar cases, the fred, in this case, was undersized and this caused its migration.Mv has determined that, in straight, cylindrical arteries where the proximal and distal diameters are similar or close to similar, it is advisable to oversize the device by 0.5 mm; for example, if the artery measures just under 4, 4, or slightly over 4 mm, the outward force of a 4 mm fred is likely insufficient to ensure stable anchoring and/or wall apposition.The instructions for use (ifu) identifies headache and device migration as a potential complication associated with use of the device.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12824424
Report Number2032493-2021-00443
Device Sequence Number1377589
Product Code OUT
UDI-Device Identifier00842429106709
UDI-Public(01)00842429106709(11)190520(17)230630(10)20072255Y
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberFRED4007-PMA
Device Lot Number20072255Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age53 YR
Patient SexFemale
Patient Weight78 KG